Alert archive / Minnesota / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 181, NWS Twin Cities, MN

June 21, 2007Kandiyohi County, Minnesota

NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 21, 2007, 3:37 PM CDT for Kandiyohi County, Minnesota. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2007, 3:37 PM CDT (20:37 UTC)
Expired
Jun 21, 2007, 3:55 PM CDT
In force
18 min
Issued by
NWS Twin Cities, MN
Area
Counties, with a storm outline in the text

County Kandiyohi County, MN

The radar

The Minneapolis radar (KMPX), 109 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 8.6 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2007-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2007-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -101 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2261 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
-101 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMPX 212037
SVRMPX
MNC067-212115-
/O.NEW.KMPX.SV.W.0181.070621T2037Z-070621T2115Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
337 PM CDT THU JUN 21 2007

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN KANDIYOHI COUNTY IN CENTRAL MINNESOTA...

* UNTIL 415 PM CDT

* AT 332 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
  CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS STORM WAS LOCATED 4
  MILES NORTHEAST OF BLOMKEST...OR ABOUT 12 MILES SOUTH OF WILLMAR...
  AND MOVING EAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LAKE LILLIAN...
  THORPE...

STAY INDOORS...AND AWAY FROM WINDOWS.

LAT...LON 4502 9506 4490 9506 4490 9476 4504 9477

$$

KAT
1 follow-up statement
000 
WWUS53 KMPX 212055
SVSMPX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
354 PM CDT THU JUN 21 2007

MNC067-212104-
/O.CAN.KMPX.SV.W.0181.000000T0000Z-070621T2115Z/
KANDIYOHI MN-
354 PM CDT THU JUN 21 2007

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN KANDIYOHI COUNTY IS 
CANCELLED...

RADAR INDICATED THAT THE STORM HAD WEAKENED TO BELOW SEVERE LIMITS. 
THUS THE WARNING HAS BEEN CANCELLED. MORE THUNDERSTORMS ARE POSSIBLE 
THROUGH THE AFTERNOON. REMAIN ALERT FOR ADDITIONAL WARNINGS.

REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT FOR RELAY TO 
THE NATIONAL WEATHER SERVICE.

LAT...LON 4502 9506 4490 9506 4490 9476 4504 9477

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:13 PM CDT, 24 minutes earlier.

Area forecast discussion, Jun 21, 3:13 PM CDT, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
313 PM CDT THU JUN 21 2007

.DISCUSSION...
THE NEAR TERM FORECAST CHALLENGE OVER THE NEXT TWO DAYS ARE SEVERE
WEATHER THREAT TONIGHT AND FRIDAY AND THE POTENTIAL FOR EXCESSIVE
RAINFALL OVER THE SOUTHERN TIER COUNTIES OF OUR CWA.
WEAK FRONTAL BOUNDARY OVER SOUTHWEST MN...NORTHEAST IOWA NEAR LOWER
LAKE MICHIGAN...WILL BE THE MAIN FOCUS FOR CONVECTION TONIGHT AND
FRIDAY WITH THE MAIN AREA OF CONCERN OVER EXTREME SOUTH CENTRAL MN.
THE FRONT IS FORECAST TO MEANDER OVER THE UPPER MIDWEST THROUGH
FRIDAY THEN LIFT WELL NORTH AS A WARM FRONT OVER THE REST OF
WEEKEND. THIS AFTERNOON...SFC DEWPOINTS HAVE POOLED IN THE UPPER 60S
AND LOWER 70S ALONG AND NEAR THE FRONTAL BOUNDARY. THE LATEST
SATELLITE IMAGERY SHOWED SEVERAL CLUSTER OF CELLS HAD DEVELOPED
ALONG THE IOWA/MINNESOTA BORDER. THE CONCERN...IS FOR LARGE HAIL AND
DAMAGING WINDS THIS AFTERNOON AND EVENING.  TRAINING OF TSRA OR
STORM BACKBUILDING OVR EXTREME SOUTH CENTRAL AND SOUTHWEST MN
OVERNIGHT. WEAK MID LEVEL TROUGH AS DEPICTED IN THE 700 MB PROGS
WILL SLOWLY ADVANCE EAST OVER THE UPPER MIDWEST.  ANOTHER ROUND OF
HEAVY RAINS IS LIKELY OVER SOUTHWEST AND SOUTH CENTRAL MN ON FRIDAY
AND FRIDAY NIGHT.

UPPER LEVEL HEIGHTS BUILD OVER THE UPPER MIDWEST OVER THE WEEKEND.
LONG MAX TEMPS EXPECTED TO WARM INTO THE UPPER 80S TO MIDDLE 90S BY
SUNDAY. AIRMASS SHOULD BE WELL CAPPED SUNDAY INTO TUESDAY.

&&

AVIATION.../18Z TAF CYCLE/
SHRA/TS WILL CONTINUE DEVELOPING ALONG/NORTH OF THE FRONTAL BOUNDARY
ACROSS SOUTHERN MN THIS AFTERNOON AND EVENING. EXPECT MAIN IMPACT TO
BE RWF TO MSP AND SOUTH...BETWEEN 21Z AND 02Z. E/SE SFC WINDS AROUND
10-15 MPH WILL PREVAIL DURING PERIOD.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&
Hazardous weather outlook, Jun 21, 5:22 AM CDT, 10 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
522 AM CDT THU JUN 21 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
221030-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
522 AM CDT THU JUN 21 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SEVERE THUNDERSTORMS...WITH LARGE HAIL AND DAMAGING WINDS...ARE
POSSIBLE TODAY AND TONIGHT ACROSS PORTIONS OF CENTRAL AND SOUTH
CENTRAL MINNESOTA. THE GREATEST THREAT WILL BE ALONG AND SOUTH A
LINE FROM MONTEVIDEO THROUGH HUTCHINSON TO THE SOUTHERN TWIN
CITIES METROPOLITAN AREA. EXCESSIVE RAINFALL MAY OCCUR TONIGHT
WITH SOME OF THE STORMS FROM MONTEVIDEO THROUGH REDWOOD FALLS TO
ALBERT LEA ON SOUTHWARD.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SEVERE THUNDERSTORMS ARE STILL POSSIBLE ON FRIDAY ACROSS PARTS OF
SOUTHERN MINNESOTA. THE GREATEST THREAT AT THIS TIME APPEARS TO BE
ALONG AND SOUTH OF A LINE FROM GRANITE FALLS TO OWATONNA. LARGE
HAIL...DAMAGING WINDS AND EXCESSIVE RAINFALL MAY OCCUR.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED.

RAH

In the hours before

Special weather statement, Jun 21, 1:26 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
126 PM CDT THU JUN 21 2007

MNZ082-091-211915-
MARTIN-WATONWAN-
126 PM CDT THU JUN 21 2007

...SIGNIFICANT WEATHER ALERT FOR WATONWAN AND MARTIN COUNTIES UNTIL
215 PM CDT...

AT 121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BERGEN...AND MOVING SOUTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF DIMES IS POSSIBLE WITH THIS STORM. PEA SIZED
HAIL WAS REPORTED IN COTTONWOOD COUNTY WITH THIS STORM. IN
ADDITION...GUSTY WINDS TO 35 MPH AND HEAVY DOWNPOURS ARE ALSO
POSSIBLE.

LOCATIONS THAT MAY BE AFFECTED INCLUDE TRIMONT...FOX LAKE...SHERBURN
WELCOME AND FAIRMONT.

MARGRAF

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 7:11 PM CDTSevere Thunderstorm WarningMPXCarver49 min
Jun 20, 7:32 PM CDTSevere Thunderstorm WarningMPXDakota, Rice58 min
Jun 20, 7:57 PM CDTSevere Thunderstorm WarningMPXScott48 min
Jun 20, 8:05 PM CDTSevere Thunderstorm WarningMPXLe Sueur55 min
Jun 20, 8:22 PM CDTSevere Thunderstorm WarningMPXSibley38 min
Jun 20, 8:25 PM CDTSevere Thunderstorm WarningMPXRice50 min
Jun 20, 8:27 PM CDTSevere Thunderstorm WarningMPXGoodhue48 min
Jun 20, 8:39 PM CDTSevere Thunderstorm WarningMPXScott36 min
Jun 20, 8:52 PM CDTSevere Thunderstorm WarningMPXLe Sueur53 min
Jun 20, 9:01 PM CDTSevere Thunderstorm WarningMPXSteele59 min
Jun 20, 9:12 PM CDTSevere Thunderstorm WarningMPXRice63 min
Jun 20, 9:20 PM CDTSevere Thunderstorm WarningMPXWashington55 min
Jun 20, 9:35 PM CDTSevere Thunderstorm WarningMPXWaseca55 min
Jun 20, 9:43 PM CDTSevere Thunderstorm WarningMPXLe Sueur32 min
Jun 20, 9:51 PM CDTSevere Thunderstorm WarningMPXDakota, Ramsey24 min
Jun 20, 9:57 PM CDTSevere Thunderstorm WarningMPXSteele33 min
Jun 20, 10:07 PM CDTSevere Thunderstorm WarningMPXWashington23 min
Jun 20, 10:08 PM CDTSevere Thunderstorm WarningMPXLe Sueur37 min
Jun 20, 10:14 PM CDTSevere Thunderstorm WarningMPXRice43 min
Jun 20, 10:16 PM CDTSevere Thunderstorm WarningMPXDakota44 min
Jun 20, 10:28 PM CDTSevere Thunderstorm WarningMPXFreeborn, Steele, Waseca47 min
Jun 20, 10:29 PM CDTSevere Thunderstorm WarningMPXGoodhue46 min
Jun 20, 10:34 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Nicollet56 min
Jun 20, 11:05 PM CDTSevere Thunderstorm WarningMPXDakota, Goodhue40 min
Jun 20, 11:22 PM CDTSevere Thunderstorm WarningMPXFreeborn, Steele, Waseca38 min
Jun 20, 11:32 PM CDTTornado WarningMPXFreeborn43 min
Jun 21, 12:49 AM CDTSevere Thunderstorm WarningMPXDakota, Goodhue41 min
Jun 21, 1:02 AM CDTSevere Thunderstorm WarningMPXRice28 min
Jun 21, 1:39 AM CDTSevere Thunderstorm WarningMPXGoodhue66 min
Jun 21, 1:57 AM CDTSevere Thunderstorm WarningMPXSibley48 min
Jun 21, 2:02 AM CDTSevere Thunderstorm WarningMPXDakota28 min
Jun 21, 2:43 AM CDTSevere Thunderstorm WarningMPXDakota, Goodhue, Rice32 min
Jun 21, 3:29 AM CDTSevere Thunderstorm WarningMPXRice18 min
Jun 21, 3:35 AM CDTSevere Thunderstorm WarningMPXLe Sueur, Waseca40 min
Jun 21, 4:12 AM CDTSevere Thunderstorm WarningMPXSteele, Waseca48 min
Jun 21, 5:46 AM CDTSevere Thunderstorm WarningMPXSteele44 min
Jun 21, 3:15 PM CDTSevere Thunderstorm WarningMPXBlue Earth, Brown, Nicollet60 min
Jun 21, 3:24 PM CDTSevere Thunderstorm WarningMPXFaribault66 min
Jun 21, 4:05 PM CDTTornado WarningMPXBlue Earth25 min
Jun 21, 4:26 PM CDTSevere Thunderstorm WarningMPXMartin37 min
Jun 21, 4:27 PM CDTSevere Thunderstorm WarningMPXFreeborn63 min
Jun 21, 4:29 PM CDTTornado WarningMPXBlue Earth, Faribault46 min
Jun 21, 4:54 PM CDTSevere Thunderstorm WarningMPXCarver, Scott, Sibley66 min
Jun 21, 5:06 PM CDTSevere Thunderstorm WarningMPXMcLeod, Renville39 min
Jun 21, 5:10 PM CDTSevere Thunderstorm WarningMPXWaseca30 min
Jun 21, 5:15 PM CDTSevere Thunderstorm WarningMPXFaribault30 min
Jun 21, 5:26 PM CDTSevere Thunderstorm WarningMPXFreeborn23 min
Jun 21, 5:33 PM CDTSevere Thunderstorm WarningMPXLe Sueur25 min
Jun 21, 5:37 PM CDTSevere Thunderstorm WarningMPXMcLeod, Renville53 min
Jun 21, 6:00 PM CDTSevere Thunderstorm WarningMPXSibley60 min
Jun 21, 6:38 PM CDTSevere Thunderstorm WarningMPXNicollet43 min
Jun 21, 6:46 PM CDTSevere Thunderstorm WarningMPXGoodhue29 min
Jun 21, 6:50 PM CDTSevere Thunderstorm WarningMPXBrown25 min
Jun 21, 6:59 PM CDTSevere Thunderstorm WarningMPXBlue Earth61 min

Nearby

Severe Thunderstorm Warnings in Minnesota, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.